ADVERTISEMENT
ADVERTISEMENT

Q. Apart from UTI, what would be the reason for lower abdominal pain?

Answered by
Dr. Vivekanandan. G
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 20, 2016 and last reviewed on: Oct 05, 2020

Hi doctor,

My husband is 28 years old. He has had lower abdominal pain since two months. I have marked the paining area in the attached picture. He has pain in the area just behind this in the back also. The pain is mild about 0.5 in 10 scale and sometimes 2 or 3 out of 10. There is a mild burning sensation while urinating. Previous medical history includes that he had diarrhea for about 25 days, out of which about one week was severe. He had about 85 times in a week and hospitalized. While in hospital, he had increased potassium (4.7) and was given a nebulizer for two days. On the discharge, potassium was 4.4 and they said it was normal. This happened two months ago and from the day of discharge, he has been normal. Last week, visited a urologist for UTI like symptoms. They checked urine sample and also took a blood sample. All other parameters were normal, except potassium which was 6.2. Later, it was 4.4 and doctor said some sampling error. I have attached his urine test report. Our doctor said there is no urinary tract infection.

What is causing this pain, if not UTI? We had US abdomen two months back during the diarrhea issue and it was normal. I have attached that reports too. This pain has been irritating though not disturbing his sleep. He sits for a long time in front of the computer for work and does no exercise or other physical activity. Would that be a reason? He travels a lot and has erratic sleep patterns. Though he has adequate sleep, he sleeps very late at night. Please share your opinion.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • Looking at your husband's urine routine examination report (attachment removed to protect patient identity), it is very clear that it is unlikely to be UTI in any form.
  • I think the groin pain could be non-specific. It may be related to your posture, nature of work, etc.
  • I would recommend a short course of analgesic and muscle relaxant for a week and see what happens.

Revert back after a week to a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why does my pain radiate from back to thigh?

.. profile with long duration of pain unsettled after muscle relaxant points towards disc herniation as a probable etiology. You need to visit an orthopedic surgeon for neurological examination to look for signs of neurological impairment and get a...   Read full

I am experiencing lower back and left hip pain with spasm after chiropractic manipulation. Why?

Hello doctor, I was diagnosed with an external anal fissure. Initially, I was prescribed Hydrocortisone cream and Lidocaine/ Nifedipine gel. This did give me some relief, but not completely healed the fissure. Later, I was prescribed the Ciplox-TZ t...   Read full

Is my lower abdominal pain pointing towards Crohn's disease?

Hello doctor, I was diagnosed with an external anal fissure. Initially, I was prescribed Hydrocortisone cream and Lidocaine/ Nifedipine gel. This did give me some relief, but not completely healed the fissure. Later, I was prescribed the Ciplox-TZ t...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.